[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.175.201.14. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1980

Rhabdomyolysis and Acute Renal Failure Associated With Phencyclidine Intoxication

Author Affiliations

From the Department of Medicine, Division of Nephrology, University of California Irvine Medical Center, Orange.

Arch Intern Med. 1980;140(4):568-569. doi:10.1001/archinte.1980.00330160128046
Abstract

• Rhabdomyolysis can occur with phencyclidine hydrochloride (PCP) intoxication. However, to our knowledge acute renal failure with phencyclidine-induced rhabdomyolysis has not been reported previously. Therefore, we describe two patients with this condition. The modern treatment of phencyclidine intoxication, namely aggressive acidification and diuretic therapy, can enhance the risk of acute renal failure in patients with rhabdomyolysis. Therefore, exclusion of rhabdomyolysis is essential before acidification measures are undertaken.

(Arch Intern Med 140:568-569, 1980)

×